Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2016, 4:02 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 25, 2016, 5:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:24 PM EDT | TSTM WND DMG | 1 Nnw Mansville, PA | TREES DOWN AND CATTLE FEEDER THROWN 50 YARDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
320
WUUS51 KPBZ 252002
SVRPBZ
PAC051-129-252100-
/O.NEW.KPBZ.SV.W.0086.160725T2002Z-160725T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHEASTERN WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
YOUNGWOOD...OR NEAR GREENSBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
GREENSBURG...JEANNETTE...LATROBE...MOUNT PLEASANT...YOUNGWOOD...
LAWSON HEIGHTS...NEW STANTON...LIGONIER...SEVEN SPRINGS...
CALUMET-NORVELT...YOUNGSTOWN...HUNKER...LAUREL MOUNTAIN...
DONEGAL...CHAMPION...GRAPEVILLE...LAUREL MOUNTAIN STATE PARK...
ACME...JONES MILLS AND LOYALHANNA GORGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 56 AND 57.
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 74 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
4016 7916 4013 7917 4011 7919 4012 7920
4012 7921 4010 7923 4009 7926 4003 7931
4019 7965 4034 7961 4024 7909
TIME...MOT...LOC 2002Z 290DEG 30KT 4025 7954
HAIL...<.75IN
WIND...60MPH
$$
244 follow-up statements
001
WWUS51 KPBZ 252010
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT MON JUL 25 2016
PAC051-129-252100-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
FAYETTE PA-WESTMORELAND PA-
410 PM EDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN FAYETTE AND SOUTHEASTERN WESTMORELAND COUNTIES...
AT 410 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWSON
HEIGHTS... OR 7 MILES SOUTHEAST OF GREENSBURG...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...LAWSON HEIGHTS...LIGONIER...SEVEN SPRINGS...
CALUMET-NORVELT...YOUNGSTOWN...LAUREL MOUNTAIN...DONEGAL...
CHAMPION...LAUREL MOUNTAIN STATE PARK...ACME...
JONES MILLS AND LOYALHANNA GORGE.
THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 78 AND 99.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
4016 7916 4013 7917 4011 7919 4012 7920
4012 7921 4010 7923 4009 7926 4003 7931
4018 7960 4031 7946 4024 7909
TIME...MOT...LOC 2010Z 290DEG 30KT 4022 7945
HAIL...<.75IN
WIND...60MPH
$$
24356
WWUS51 KPBZ 252020
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT MON JUL 25 2016
PAC051-129-252100-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
FAYETTE PA-WESTMORELAND PA-
420 PM EDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN FAYETTE AND SOUTHEASTERN WESTMORELAND COUNTIES...
AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIGONIER...OR
9 MILES SOUTH OF LATROBE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
LIGONIER...SEVEN SPRINGS...YOUNGSTOWN...LAUREL MOUNTAIN...DONEGAL...
CHAMPION...ACME...JONES MILLS...LAUREL MOUNTAIN STATE PARK AND
LOYALHANNA GORGE.
THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 83 AND 99.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
4016 7916 4013 7917 4011 7919 4012 7920
4012 7921 4010 7923 4009 7926 4003 7931
4014 7952 4021 7946 4029 7936 4024 7909
TIME...MOT...LOC 2020Z 290DEG 30KT 4019 7934
HAIL...<.75IN
WIND...60MPH
$$
24452
WWUS51 KPBZ 252036
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT MON JUL 25 2016
PAC051-252046-
/O.CAN.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
FAYETTE PA-
436 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.
LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
4016 7916 4013 7917 4011 7919 4012 7920
4009 7926 4004 7930 4004 7934 4007 7936
4011 7942 4021 7938 4024 7932 4027 7922
4024 7909
TIME...MOT...LOC 2036Z 292DEG 27KT 4014 7923
$$
PAC129-252100-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
WESTMORELAND PA-
436 PM EDT MON JUL 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN WESTMORELAND COUNTY...
AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
LIGONIER...OR 11 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
LIGONIER...LAUREL MOUNTAIN...DONEGAL...CHAMPION...JONES MILLS...
LAUREL MOUNTAIN STATE PARK AND ACME.
THIS INCLUDES PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 88 AND 99.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
4016 7916 4013 7917 4011 7919 4012 7920
4009 7926 4004 7930 4004 7934 4007 7936
4011 7942 4021 7938 4024 7932 4027 7922
4024 7909
TIME...MOT...LOC 2036Z 292DEG 27KT 4014 7923
HAIL...<.75IN
WIND...60MPH
$$
24690
WWUS51 KPBZ 252053
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT MON JUL 25 2016
PAC129-252103-
/O.EXP.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
WESTMORELAND PA-
453 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WESTMORELAND
COUNTY WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.
LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
4016 7916 4013 7917 4011 7919 4012 7920
4009 7926 4004 7930 4004 7934 4007 7936
4011 7942 4021 7938 4024 7932 4027 7922
4024 7909
TIME...MOT...LOC 2052Z 290DEG 30KT 4014 7923
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 25, 2:32 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
232 PM EDT MON JUL 25 2016
.SYNOPSIS...
A slow moving cold front will pass through the area this evening
bringing the chance for scattered storms. A dry mid week before
the weather pattern gets active Friday and Saturday. Above normal
temperatures are forecast all week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As we remain in the warm sector strong daytime heating has allowed
the mercury to climb along with the heat index. As of 2pm
Zanesville, Wheeling, New Philadelphia, and Latrobe already have
hit a 100F+ heat index. Zanesville has set another new record high
for the day. Expect the number of triple digit reports to
increase as we see several more hours of sunshine and soundings do
not show a lot of dry air mixing to the surface. Recent runs of
the RAP model portrayed dewpoints getting into the lower 60s.
Upstream there are no indications of that given parcel
trajectories from that airmass 24 hours ago.
Convective complex over western NY and Lake Erie will be the
focus for storms this afternoon. Experimental HRRR did a great job
on timing and coverage yesterday, so opted to roll with that again
today for Pop forecast. This means any severe threat will be
focused in our eastern zones /Venango south to Fayette/. The line
will intensify as it reaches northwestern PA then traverses
through the central part of the state during the early and mid
afternoon hours. Meanwhile, daytime heating will ignite scattered
thunderstorms elsewhere that will be very tall as SBCAPES are
already over 4000 jkg-1 with no CINH. After looking at forecast
soundings wet microbursts and brief downpours are the primary
threats. DCAPES remain above 1000jkg-1 supporting strong
downdrafts. Again, do not expect widespread severe weather, but
isolated down trees are possible much like Sunday until the
baroclinic zone crosses tonight.
Weather will quiet down this evening as the cold front /in name
only/ passes. There are still questions how far south the
boundary gets. Recent runs from the NCEP suite have trended
farther north keeping it just south of our forecast area in
central WV. Thus, there could be a chance of showers and storms
tomorrow south of the Mason / Dixon line.
H8 temps do not drop more than 1-2C, so if you are looking for a
reprieve to this heat, it is not in the cards. Dewpoints will be
lower, however heat index values around 90F will be common
Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Zonal flow aloft will keep the short term almost entirely dry. H8
temperatures around 18C will keep the area hot. No significant
changes to the short term given the above two sentences. The
timing of the next short wave could bring measurable precipitation
to eastern Ohio Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Highlights:
- Continued above normal temperatures
- Best shot at rain arrives Friday
- Chance of showers and storms has been extended into Saturday
Active weather to start with a shortwave trough traversing the
region. If timing gets pushed back, would not be surprised if
severe weather becomes a possibility given its passage during the
prime heating hours. With moisture surging out ahead, an
extensive amount of clouds are forecast. Slightly more agreement
amongst the ensembles and Superblend, opted to increase pops into
the likely range Friday for much of the region. The mid level
disturbance continues to move slowly east allowing the chance for
showers and storms into Saturday as it lifts northeast through the
Great Lakes.
H5 heights and high pressure build into the region permitting dry
weather Sunday and Monday, but again no signs of any cool downs.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
General VFR expected in a warm, moist airmass ahead of an
approaching front. A few showers have popped up across the region,
but they have missed the terminals to this point. Expect coverage
to increase as we become more unstable through the afternoon. With
winds becoming westerly looks like most of the activity will be
over with before 00Z. Opted to carry VCTS in the TAFs given no
strong signals of a widespread line and will handle them with
AMDs. Restrictions will be limited to any terminal that
experiences a thunderstorm.
The rather diffuse front will slowly sag across the region through
this evening, with a wind shift from southwest to west. IFR fog
could develop during the predawn hours especially at any sight
that sees rainfall this afternoon. After morning fog erodes VFR
returns with diurnal driven clouds.
.OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/...
Sub VFR weather possible with the next weather system Thursday
night into Friday.
&&
.CLIMATE...
Record highs for today
DuBois 90 set in 1989
New Philadelphia 94 set in 1989
Wheeling 95 set in 2005
Zanesville 95 set in 2005
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Heat Advisory until 6 PM EDT this evening FOR OHZ039-048-049-
057>059-068-069.
PA...None.
WV...Heat Advisory until 6 PM EDT this evening FOR WVZ003-004-012.
&&Hazardous weather outlook, Jul 25, 10:36 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1036 AM EDT MON JUL 25 2016 MDZ001-OHZ040-041-050-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001-002-021-509>514-261445- GARRETT-CARROLL-COLUMBIANA-JEFFERSON-MERCER-VENANGO-FOREST-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 1036 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039-048-049-057>059-068-069-WVZ003-004-012-261445- TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-OHIO-MARSHALL-WETZEL- 1036 AM EDT MON JUL 25 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 98
In the hours before
Special weather statement, Jul 25, 2:51 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUL 25 2016
PAZ016-251915-
JEFFERSON-
251 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JEFFERSON
COUNTY...
AT 250 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF PORTLAND MILLS TO 6 MILES
NORTHWEST OF BROOKVILLE. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROCKWAY...FALLS CREEK...SIGEL AND CLEAR CREEK STATE PARK.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA NEAR MILE MARKER
83...AND BETWEEN MILE MARKERS 89 AND 96.
LAT...LON 4120 7875 4120 7877 4113 7881 4120 7920
4135 7906 4136 7903 4135 7902 4137 7899
4137 7896 4136 7896 4126 7874 4123 7874
4123 7873
TIME...MOT...LOC 1850Z 269DEG 32KT 4133 7901 4123 7916
34Special weather statement, Jul 25, 3:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EDT MON JUL 25 2016 PAZ022-023-251945- INDIANA-ARMSTRONG- 321 PM EDT MON JUL 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL INDIANA AND SOUTHEASTERN ARMSTRONG COUNTIES... AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF VANDERGRIFT...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELDERTON AND SHELOCTA. LAT...LON 4062 7944 4073 7943 4070 7921 4059 7919 TIME...MOT...LOC 1921Z 272DEG 22KT 4065 7937 24
Special weather statement, Jul 25, 3:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT MON JUL 25 2016
WVZ511>514-252000-
EASTERN PRESTON-EASTERN TUCKER-PRESTON-WESTERN TUCKER-
333 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TUCKER AND SOUTHERN
PRESTON COUNTIES...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NEWBURG...OR 10 MILES SOUTHEAST OF GRAFTON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
THOMAS...HANNAHSVILLE...CATHEDRAL STATE PARK...ELGON...AURORA...
SILVER LAKE...LEAD MINE...ISRAEL AND BENBUSH.
LAT...LON 3920 7982 3923 7981 3924 7981 3925 7985
3929 7986 3930 7989 3931 7989 3935 7948
3916 7949
TIME...MOT...LOC 1933Z 277DEG 15KT 3926 7985
24Local storm report, Jul 25, 3:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 2 NNW MOUNT CHESTNUT 40.91N 79.99W
07/25/2016 BUTLER PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN AND COLLAPSED RESIDENTIAL
PORCH ON OLD RT 422 IN FRANKLIN TWP
0228 PM TSTM WND DMG 1 SSW HOOKSTOWN 40.58N 80.48W
07/25/2016 BEAVER PA 911 CALL CENTER
ONE TREE DOWN ON RT 30 NEAR HOOKSTOWN.
0310 PM TSTM WND DMG BETHEL PARK 40.32N 80.04W
07/25/2016 ALLEGHENY PA PUBLIC
MULTIPLE TREES AND WIRES DOWN IN BETHEL PARK.
&&
EVENT NUMBER PBZ1601707
EVENT NUMBER PBZ1601708
EVENT NUMBER PBZ1601709
WIXTROMSpecial weather statement, Jul 25, 3:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT MON JUL 25 2016
PAZ023-074-252030-
WESTMORELAND RIDGES-INDIANA-
359 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN INDIANA COUNTY...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACK
LICK...OR NEAR HOMER CITY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOMER CITY...BLACK LICK...SEWARD...ARMAGH...
LUCERNE MINES AND BRUSH VLY.
LAT...LON 4049 7892 4037 7899 4045 7924 4058 7921
4053 7890
TIME...MOT...LOC 1959Z 291DEG 34KT 4048 7917
24Special weather statement, Jul 25, 3:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT MON JUL 25 2016
PAZ073-074-252030-
WESTMORELAND RIDGES-WESTMORELAND-
359 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WESTMORELAND
COUNTY...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LATROBE...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LATROBE...MCCHESNEYTOWN-LOYALHANNA...DERRY...LAWSON HEIGHTS...
LIGONIER...YOUNGSTOWN...LAUREL MOUNTAIN AND LOYALHANNA GORGE.
LAT...LON 4032 7903 4028 7906 4027 7907 4025 7908
4024 7910 4021 7911 4020 7913 4018 7913
4018 7914 4017 7914 4032 7947 4039 7940
4035 7901 4034 7901
TIME...MOT...LOC 1959Z 291DEG 34KT 4034 7938
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:09 PM EDT | Special Weather Statement | PBZ | Beaver | 36 min |
| Jul 25, 2:18 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jul 25, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 36 min |
| Jul 25, 2:51 PM EDT | Special Weather Statement | PBZ | Jefferson | 24 min |
| Jul 25, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 50 min |
| Jul 25, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 38 min |
| Jul 25, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 37 min |
| Jul 25, 3:21 PM EDT | Special Weather Statement | PBZ | Indiana | 24 min |
| Jul 25, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 50 min |
| Jul 25, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 49 min |
| Jul 25, 3:47 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 28 min |
| Jul 25, 3:59 PM EDT | Special Weather Statement | PBZ | Indiana | 31 min |
| Jul 25, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington, Westmoreland | 38 min |
| Jul 25, 4:26 PM EDT | Special Weather Statement | PBZ | Jefferson | 34 min |
| Jul 25, 4:48 PM EDT | Special Weather Statement | PBZ | Fayette | 27 min |
| Jul 25, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 45 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 56 min |
| Jul 25, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 50 min |
| Jul 25, 7:40 PM EDT | Special Weather Statement | PBZ | Fayette | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.